Breast Cancer Haven
2,299 members1,261 posts

Tamoxifen

Hi everyone

Hope you are all well.

Just another cry for help with the HOT FLUSHES, specially at night. I have tried taking the tablet in the evening and morning but the flushes are the same :( I take evening primrose as well but are suffering so bad at night waking up 5-7 times so extremely tired. I cannot take a nap during the day as working full time. Do any of you get any medication that helps?

Love Gitte

8 Replies
oldestnewest

My GP offered me a tablet that men take for heart problems I declined as I worry about side effects but seemingly it’s good for hot flushes

1 like
Reply

I was suffereing badly last summer with hot flushes all time of the day...but since the autumn not any more so it could be a temporary thing however some ladies on here have suggested it could be the make of the tamoxifen ..in the autumn i got mine from a different chemist from my normal one..of course the medical compound is the same but a different brand and oddly enough i dont have them anymore cooincidence? I take mine every evening around 8pm so nothing changed there...maybe give it a try and see what happens

Good luck

Liz x

1 like
Reply

I agree with LizzyHZ, I was having horrendous hot flushes but changing brand made a big difference - I went from 16 to 18 a day down to 2 to 3 a day! Decrease happened slowly over a few weeks. I also changed the time of day I took the tablet. I was taking it in the morning, started taking it before bed and I think that helped. I was also considering halving the tablet and taking half in the morning and half in the evening, I've heard that some ladies find that works but found I didn't need to. But try a different brand, you might find that that's the answer.

Reply

Hi ladies😀I was suffering really bad not flushes but was told about a magnetic device that u clip onto ur pants and wear it 24 hours a day.i found it working after about a week of wearing it.its called LADYCARE and I bought it in boots chemist. Then i bought a bracelet on eBay that contains magneics and I'm not having any flushes at all now.there are different designs in bracelets and aren't expensive.

1 like
Reply

Thank you all for your lovely replies, think I will try the Ladycare and magnetics bracelet. I will keep you informed xxxxxxx

Reply

Hello . Have you asked your breast care team about acupuncture for the hot flushes . Some areas do it on nhs as well. I saw a demonstration also on this at The Haven so please don't hesitate to contact them .

1 like
Reply

Hi Gittelarer I found different brands of tamoxifen made a huge difference in the number of hot flushes I had. My local pharmacy gets me the brand RelonChem and hardly get any hot flushes. But Wockhardt brand gave me loads! Wockhardt bought CPPharmacueticals and I found on another online forum lots of ladies having many hot flushes when taking CP Pharmacutical and Wockhardt brands of tamoxifen.

Diff brands use different ‘fillers’ so the active agent - tamoxifen - does not differ but the diff fillers cause diff side effects.

My pharmacist explained to me that they receive ( if I remember correctly) £2.77 per packet of tamoxifen and so their buy in price will dictate the brand as of course they don’t want to make a loss. I believe Wockhardt are £1 per packet and RelonChem are £1.77. Don’t quote me on the numbers! I can’t remember them exactly sorry 🙃.

Also I believe your pharmacist is obliged (legally?) to give you exactly what is on the prescription so my GP who is completely supportive annotates the prescription with “Genesis, RelonChem, activis, alphapharma brands only. Under no circumstances is Wockhardt to be supplied”.

Hope this helps 😌xx

Reply

I am the same. I have tried all sorts and still get them. I cant remember what a full nights sleep is like. I have learnt to put up with them now

Reply

You may also like...